Thank you for choosing DoctorSpring.
Honestly for the most part, I do not agree with your Doctors prescription for the Bacterial Sinus Infection. But your Doctor has examined you Physically and that has to be taken into consideration.
1.Tylenol as you know is a pain medication. It need to be taken only if there is pain.
2. Gelomyrtol forte is a herbal remedy. While it is not very recommended, it is not harmful either (being a herbal product). It may improve your symptoms.
3.Pelargonium sidoides - another herbal medicine, no specific role here.
4. Psuedafed - I assume you mean Sudafed. Decongestant. - Depends on the type of Sudafed. If it is Pseudoephedrine alone it is ok to take, not necessary.
5. Ucerax - A first generation anti allergy medication. Although later generation ones, like Ceterizine and Fexofenadine are better.
6. Cravit 750 mg - This is the antibiotic. Needed is the suspicion of a bacterial sinus infection is high. Although I would prefer a 7 day course (if symptoms persist, re evaluate and continue). Again the duration depends on the severity of the disease.
Carvit and Ucerax are the essential medication here. No1. take as and when required. No.3 can be avoided. Others are options. Please discuss this with your Doctor.
Meanwhile steam inhalation through nose twice daily and Oxymetazoline / Xylometazoline nasal drops can help to open up the sinusopenings.
Hope this helps
Feel free to ask followups
Patient replied :
Dear Dr. Deepu,
Thank you for the detailed reply. I have two follow up questions:
1. It has been almost four days now that I have been taking the antibiotics. While, I don't have irritation in my throat or stuffy nose now, my ear are kind of stuffy and in pain. Also my head feels very heavy. I stopped taking Tylenol yesterday and now I have slight fever (37.3)
Do you think it is normal to have heavy head and slight fever with this much high dosage after 4 days and should I consult another doctor?
2. What are the stopping points for Cravit. Can I stop at any time when symptoms are gone or do I need to complete the course (7 days or 14 days) ?
Thank you again for your kind feedback.
Yes, fever and symptoms may persists to the fourth or fifth day of the antibiotic course. The medication can can take time for action. However, there is also a possibility that the antibiotic is not effective against the particular strain of bacteria. That is the reason I suggested a 7 days course and then revaluation.
Since you have already started the antibiotics it is better to continue for 7 days (even if there is complete resolution of symptoms).
You may be having an Upper Respiratory Tract infection, rather than a sinus infections. And it could be viral infection also. My recommendations would be :
1. Continue Tylenol, Cravit, Ucerax for 7 days
2. No resolution in 7 days or worsening symptoms in coming days - Get in touch with a ENT Specialist or Internist.
3. Steam Inhalation twice a day alternating through mouth and nose (in view of your ear symptoms)
Hope this helps
Feel fee to ask followup questions.